Alert archive / Indiana / River Flood Warnings in 2014

River Flood Warning 73, NWS Northern Indiana

October 4, 2014LaPorte County, Saint Joseph County, Starke County, Indiana

NWS Northern Indiana issued this river flood warning at Oct 4, 2014, 5:23 AM CDT for LaPorte County, Saint Joseph County, Starke County, Indiana. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2014, 5:23 AM CDT (10:23 UTC)
Expired
Oct 6, 2014, 9:54 AM CDT
In force
53 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 73 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kankakee River at Davis (DAVI3). The gauge peaked at 10.01 ft at Oct 4, 2014, 11:00 AM CDT.

actionminormoderatemajor68101210/0410/0510/0610/07
Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05515500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WGUS43 KIWX 041023
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
623 AM EDT SAT OCT 4 2014

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST.
  JOSEPH COUNTIES


.RECENT LARGE AMOUNTS OF RAINFALL FROM A COLD FRONTAL SYSTEM THAT
MOVED THROUGH HAVE CAUSED THE KANKAKEE RIVER AT DAVIS TO RISE ABOVE
FLOOD STAGE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOWCHILDREN TO PLAY IN
OR NEAR FLOOD WATERS. STAY TUNED TO NOAAWEATHER RADIO OR LOCAL MEDIA 
FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUNDON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATIONCAN BE FOUND UNDER 
THE LEFT MENU BAR UNDER CURRENT CONDITIONSRIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONERIF NECESSARY.

&&

INC091-141-149-051023-
/O.NEW.KIWX.FL.W.0073.141004T1023Z-141008T0600Z/
/DAVI3.1.ER.141003T2345Z.141004T1800Z.141007T0600Z.NO/
523 AM CDT SAT OCT 4 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL LATE TUESDAY NIGHT.
* AT 5 AM SATURDAY THE STAGE WAS 10.6 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.7 FEET WHICH OCCURRED 
  ON MAY 16 2011.

&&



$$
6 follow-up statements
144 
WGUS43 KIWX 041041
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED TO INCLUDE CREST 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
641 AM EDT SAT OCT 4 2014

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST.
  JOSEPH COUNTIES

.RECENT LARGE AMOUNTS OF RAINFALL FROM A COLD FRONTAL SYSTEM THAT
MOVED THROUGH HAVE CAUSED THE KANKAKEE RIVER AT DAVIS TO RISE ABOVE
FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOWCHILDREN TO PLAY IN
OR NEAR FLOOD WATERS. STAY TUNED TO NOAAWEATHER RADIO OR LOCAL MEDIA 
FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUNDON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATIONCAN BE FOUND UNDER 
THE LEFT MENU BAR UNDER CURRENT CONDITIONSRIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONERIF NECESSARY.

&&

INC091-141-149-051041-
/O.CON.KIWX.FL.W.0073.000000T0000Z-141008T0600Z/
/DAVI3.1.ER.141003T2345Z.141004T1800Z.141007T0600Z.NO/
541 AM CDT SAT OCT 4 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLOOD WARNING FOR 
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL LATE TUESDAY NIGHT.
* AT 5 AM SATURDAY THE STAGE WAS 10.6 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE TO CREST NEAR 10.8 FEET AROUND 1 PM
  SATURDAY OCTOBER 4 AND FALL BELOW FLOOD STAGE AROUND 1 AM TUESDAY
  OCTOBER 7.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.7 FEET WHICH OCCURRED 
  ON MAY 16 2011.

&&



$$
613 
WGUS83 KIWX 041525
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1125 AM EDT SAT OCT 4 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST.
  JOSEPH COUNTIES 

.RECENT HEAVY RAINFALL FROM A LARGE LOW PRESSURE SYSEM HAS CAUSED THE 
KANKAKEE RIVER AT DAVIS ROUTE 30 TO RISE ABOVE FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOWCHILDREN TO PLAY IN
OR NEAR FLOOD WATERS. STAY TUNED TO NOAAWEATHER RADIO OR LOCAL MEDIA 
FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUNDON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATIONCAN BE FOUND UNDER 
THE LEFT MENU BAR UNDER CURRENT CONDITIONSRIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONERIF NECESSARY.

&&

INC091-141-149-051525-
/O.EXT.KIWX.FL.W.0073.000000T0000Z-141009T1200Z/
/DAVI3.1.ER.141003T2345Z.141004T1500Z.141008T1200Z.NO/
1025 AM CDT SAT OCT 4 2014

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL WEDNESDAY.
* AT 10 AM SATURDAY THE STAGE WAS 10.7 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND 7 AM WEDNESDAY OCTOBER 8.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.


&&



$$
044 
WGUS83 KIWX 050305
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1105 PM EDT SAT OCT 4 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND 
  ST. JOSEPH COUNTIES 
 
RECENT HEAVY RAINFALL FROM A LARGE LOW PRESSURE SYSTEM HAS CAUSED THE 
KANKAKEE RIVER AT DAVIS ROUTE 30 TO RISE ABOVE FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN
OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA 
FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUNDON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATIONCAN BE FOUND UNDER 
THE LEFT MENU BAR UNDER CURRENT CONDITIONSRIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC091-141-149-060305-
/O.CON.KIWX.FL.W.0073.000000T0000Z-141009T1200Z/
/DAVI3.1.ER.141003T2345Z.141004T2000Z.141008T1200Z.NO/
1005 PM CDT SAT OCT 4 2014

THE FLOOD WARNING CONTINUES FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL WEDNESDAY.
* AT 9 PM SATURDAY THE STAGE WAS 10.6 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND  7 AM WEDNESDAY OCTOBER  8.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.7 FEET WHICH OCCURRED 
  ON MAY 16 2011.

&&

$$
707 
WGUS83 KIWX 051423
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1023 AM EDT SUN OCT 5 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST.
  JOSEPH COUNTIES 
 
.HEAVY RAINS FROM LATE LAST WEEK HAVE ALLOWED THE KANKAKEE RIVER AT
DAVIS ROUTE 30 TO EXCEED FLOOD STAGE. IT CONTINUES TO SLOWLY FALL AND
SHOULD FALL BELOW FLOOD STAGE BY MID WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN
OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA 
FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER 
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC091-141-149-061423-
/O.EXT.KIWX.FL.W.0073.000000T0000Z-141009T0000Z/
/DAVI3.1.ER.141003T2345Z.141004T2000Z.141008T0000Z.NO/
923 AM CDT SUN OCT 5 2014

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL WEDNESDAY EVENING.
* AT 9 AM SUNDAY THE STAGE WAS 10.5 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND  7 PM TUESDAY OCTOBER  7.
* AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679 
      4143 8670

$$
447 
WGUS83 KIWX 060205
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1005 PM EDT SUN OCT 5 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST.
  JOSEPH COUNTIES 
 
.HEAVY RAINS FROM LATE LAST WEEK HAVE ALLOWED THE KANKAKEE RIVER AT
DAVIS ROUTE 30 TO EXCEED FLOOD STAGE. IT CONTINUES TO SLOWLY FALL AND
SHOULD FALL BELOW FLOOD STAGE BY MID WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC091-141-149-070205-
/O.EXT.KIWX.FL.W.0073.000000T0000Z-141008T1200Z/
/DAVI3.1.ER.141003T2345Z.141004T2000Z.141007T1200Z.NO/
905 PM CDT SUN OCT 5 2014

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL WEDNESDAY MORNING.
* AT 9 PM SUNDAY THE STAGE WAS 10.2 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND  7 AM TUESDAY OCTOBER  7.
* AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.1 FEET WHICH OCCURRED 
  ON JUN 30 2013.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
762 
WGUS83 KIWX 061454
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1054 AM EDT MON OCT 6 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST.
  JOSEPH COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC091-141-149-061524-
/O.CAN.KIWX.FL.W.0073.000000T0000Z-141008T1200Z/
/DAVI3.1.ER.141003T2345Z.141004T2000Z.141006T1345Z.NO/
954 AM CDT MON OCT 6 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* AT 10 AM MONDAY THE STAGE WAS 9.9 FEET
* FLOOD STAGE IS 10.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE MONDAY MORNING.
* FORECAST...THE RIVER WILL FALL TO NEAR 9.9 FEET AROUND  1 PM MONDAY
  OCTOBER  6.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Oct 4, 4:55 AM CDT, 28 minutes earlier.

Area forecast discussion, Oct 4, 4:55 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
555 AM EDT SAT OCT 4 2014

.SYNOPSIS...
ISSUED AT 442 AM EDT SAT OCT 4 2014

AN UPPER LEVEL DISTURBANCE WILL BRING ANOTHER CHANCE OF SHOWERS THIS
AFTERNOON...MAINLY ACROSS MICHIGAN AND EXTREME NORTHERN INDIANA.
UNSEASONABLY COOL WEATHER IS ALSO EXPECTED WITH HIGHS TODAY IN THE
UPPER 40S AND LOWS TONIGHT IN THE MID TO UPPER 30S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 442 AM EDT SAT OCT 4 2014

SOUTHERN PIECE OF MIDLEVEL "BOWLING BALL"...WITH 500MB HEIGHTS OF
534 DAM...IS NOW DRIFTING OVER LAKE MICHIGAN PER LATEST WATER
VAPOR IMAGERY. THIS FEATURE WILL PINWHEEL N-NE TODAY AND GET
ABSORBED INTO MORE DOMINANT HEIGHT FALL CENTROID OVER NORTHERN
ONTARIO. THIS WILL LEAVE THE GREAT LAKES IN A SOMEWHAT CONVOLUTED
SYNOPTIC ENVIRONMENT...WITH SHREDS OF VORTICITY AND DEEPER
MOISTURE ROTATING AROUND THE BEHEMOTH CLOSED LOW. OTHER ITEM OF
NOTE FOR THIS FORECAST PACKAGE IS VERY COLD AIR FILTERING OVER
WARM WATERS OF LAKE MICHIGAN...GENERATING SOME LAKE
EFFECT/ENHANCED RAIN SHOWERS. MODELS SHOW 850MB TEMPS AROUND -4C
AND 700MB TEMPS AROUND -13C THIS MORNING...SUPPORTED BY UPSTREAM
00Z SOUNDINGS FROM KMPX AND KDVN. LATEST BUOY OBSERVATIONS SHOW
LAKE MICHIGAN WATER TEMPS STILL AROUND 16C...LEADING TO SOME
IMPRESSIVE LAKE INDUCED CAPE VALUES AND CONVECTIVE DEPTHS BASED ON
NAM BUFKIT DATA. CURRENT LAKE RESPONSE IN OUR CWA IS FIGHTING SOME
DRIER AIR ABOVE 700MB AND AN ALMOST DUE WESTERLY FETCH. MOST OF
THE CWA IS IN A RELATIVE LULL IN PRECIP RIGHT NOW BUT MORE SHOWERS
ARE EXPECTED LATER TODAY AND INTO THIS EVENING.

TROWAL/DEFORMATION AXIS CURRENTLY RESPONSIBLE FOR LIGHT RA/SN OVER
NORTHERN WISCONSIN ON THE NORTHWEST SIDE OF 500MB LOW WILL PIVOT
INTO THE SOUTHERN GREAT LAKES LATER TODAY. THIS FEATURE BECOMES
MUDDLED AS THE SOUTHERN CIRCULATION IS ABSORBED BY THE NORTHERN
ONTARIO CENTROID BUT APPEARS TO BE ENOUGH OMEGA/DEEPER MOISTURE TO
REINVIGORATE LIGHT RAIN SHOWERS IN PARTS OF OUR CWA. THIS IS
ESPECIALLY TRUE IN OUR NORTHERN COUNTIES WHERE LAKE CONTRIBUTION
WILL GREATLY ENHANCE SHOWER COVERAGE/INTENSITY. LATEST MODELS...BOTH
HI-RES AND SPECTRAL...REMAIN CONSISTENT WITH THIS IDEA AND NO MAJOR
QUALMS WITH INHERITED POP FORECAST. ONLY MINOR CHANGE WAS TO CONFINE
HIGHEST POPS TO OUR NORTHERNMOST COUNTIES WITH JUST A LOW CHANCE
ELSEWHERE GIVEN WESTERLY FETCH AND NORTHWARD DISPLACEMENT OF
APPRECIABLE SYNOPTIC FORCING. DRIER CONDITIONS RETURN FOR THE LATTER
HALF OF THE TONIGHT PERIOD.

UNSEASONABLY COLD CONDITIONS EXPECTED TODAY AS THERMAL TROUGH MOVES
DIRECTLY OVERHEAD. MIXING 850MB TEMPS OF -4C TO THE SURFACE YIELDS
ONLY MID TO UPPER 40S FOR HIGHS. CURRENT TEMPS ARE NEAR THESE VALUES
BUT PERSISTENT CAA SHOULD MOSTLY OFFSET ANY DIURNAL CONTRIBUTION
FROM FILTERED INSOLATION. RECORD COLD HIGHS OF 48 AT SBN AND 47 AT
FWA (BOTH SET IN 1935) COULD BE IN JEOPARDY. EXPECT ANOTHER BREEZY
DAY WITH A TIGHT PRESSURE GRADIENT OVER THE GREAT LAKES. MIXING
DEPTHS ARE NOT PARTICULARLY HIGH BUT DO APPROACH 850MB AROUND
MIDDAY. WINDS SPEEDS AT THIS LEVEL ARE ROUGHLY 30 KTS SO A FEW GUSTS
OF 25-30 MPH MAY MIX DOWN TO THE SURFACE. OVERNIGHT LOWS WILL BE IN
THE UPPER 30S FOR MOST PLACES BUT PARTIAL CLEARING IS POSSIBLE IN
OUR SOUTHWEST COUNTIES LATE TONIGHT. SURFACE WINDS WILL ALSO BEGIN
TO RELAX AND THIS COULD LEAD TO A FEW READINGS IN THE LOW TO MID
30S...ALONG WITH SOME PATCHY FROST.

&&

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 442 AM EDT SAT OCT 4 2014

LONGEVITY OF UPPER GREAT LAKES VORTEX TO PERSIST INTO EARLY NEXT
WEEK AS SYSTEM RELEASE THWARTED BY DOWNSTREAM EXEMPLARY RIDGE OVR
CNTL/NRN ATL. WHILE OCCASIONAL SHORTWAVES WITHIN THIS FEATURE ALONG
WITH SEVERAL NOTABLE UPSTREAM SHORTWAVES TO ENTER BACKSIDE OF
TROF...FIRST OVER CENTRAL MANITOBA AND ADDITIONAL WAVES WITHIN
STRONG/CONFLUENCY ACRS NERN PAC INTO WRN ALB. STILL SUSPECT AN
OVERALL WANING OF SYSTEMS EFFECT ACROSS CWA...PRIMARILY DUE TO SCOUR
OF LOW LEVEL MOISTURE IN WAKE OF TWO ROBUST SHORTWAVE PASSAGES TODAY
AND EARLY TONIGHT. THIS SHOULD BODE WELL FOR DIURNAL PLUS RISES
AFTER COLD START SUNDAY. DID HOWEVER LEAVE LOW SLIGHT CHC MENTION
SHOULD ANY RESIDUAL MOISTURE FIND ADVANTAGE IN EXTREMELY STEEP 0-1KM
LAPSE RATES SUN AFTN. WEAK CLIPPER FEATURE MOVES UP OHIO VALLEY
SUNDAY NIGHT...HOWEVER NEAR SURFACE CPDS STILL REMAIN HIGH AND
UNDERCUT GOING POPS. SUSPECT CHCS TO INCREASE IN WAKE OF CLIPPER
FEATURE LATE SUN NIGHT INTO MON...WITH DRAWDOWN OF SHORTWAVES
ASSOCIATED WITH NWWD RETROGRADED VORTEX CENTERED IN FAR WRN ONT.
GENERALLY LOW CHC POPS AND LOW QPF /WITH MODEST MOISTURE RECOVERY AT
BEST ANTICIPATED/ CONT INTO TUE AFTERWHICH STRONG CONSENSUS BUILDS
TO NWD LIFTOUT/FILLING OF VORTEX. AIRMASS THERMAL MODERATION
CONTINUES INTO MIDWEEK AND RAISED LOWS MONDAY NIGHT AS LOW LEVEL
THERMAL TROF BEGINS RETREAT. EFFECTIVELY COORDINATED DRY MIDWEEK
AGAINST WET BLEND. CONCEDED THAT SOME HINTS OF SRN PLAINS WARM
FRONTAL LEAF TOWARD SWRN GRTLKS COULD PROVIDE IMPETUS FOR LIGHT RAIN
THU/THU NIGHT..THOUGH ANY SUBSTANTIVE MOISTURE FLUX/NAMELY SIMON
REMNANTS STILL WELL SW OF REGION. RETURN TO NIL WX DY7 AMID
LACKLUSTER/LOW AMPLITUDE ERN CANADIAN TROF WITH REASSERTION OF
PLAINS TO SWRN GRTLKS SURFACE RIDGE.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 555 AM EDT SAT OCT 4 2014

TROWAL AXIS CURRENTLY OVER WISCONSIN WILL PIVOT THROUGH THE
SOUTHERN GREAT LAKES LATER TODAY. SYNOPTIC FORCING IS GENERALLY
WEAK BUT SHOWERS WILL BE ENHANCED BY VERY UNSTABLE CONDITIONS OVER
LAKE MICHIGAN. WESTERLY FETCH MAY LIMIT IMPACT TO THE TERMINALS
BUT A BRIEF PERIOD OF FUEL ALTERNATE CONDITIONS MAY BE POSSIBLE AT
KSBN DURING THE LATE AFTERNOON. PRECIP CHANCES AND FUEL ALTERNATE
POTENTIAL ARE MUCH LOWER AT KFWA. OTHERWISE VFR CONDITIONS
EXPECTED WITH GUSTY WESTERLY WINDS BEING THE ONLY OTHER AVIATION
HAZARD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 10 AM EDT THIS MORNING FOR LMZ043-046.

&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...MURPHY
AVIATION...AGD

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Oct 4, 4:45 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
545 AM EDT SAT OCT 4 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-051030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
545 AM EDT SAT OCT 4 2014 /445 AM CDT SAT OCT 4 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-051030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
545 AM EDT SAT OCT 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING REMAINS IN EFFECT THIS MORNING WITH GUSTS TO 35
KNOT GALES. HAZARDOUS CONDITIONS FOR SMALL CRAFT WITH STRONG
WINDS AND HIGH WAVES WILL PERSIST THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS AND HIGH WAVES WILL CREATE HAZARDOUS CONDITIONS FOR
SMALL CRAFT INTO SUNDAY AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 9:57 AM CDTSmall Craft AdvisoryIWX36 hr

Nearby

River Flood Warnings in Indiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.